... can't focus on anything, and the nausea makes it nearly impossible for me to eat anything. And on top of that, it's actually made my anxiety worse in the past couple of days. I'm just wondering when I can look forward to these side effects ending, and actually getting results? Because if it continues on like this for a while, I don't know if it's worth it
Sorry to hear you feel so bad. It may take 4-6 weeks to see improvement and the side effects to lessen if not go away. Some of the antidepressants can make the anxiety increase before it decreases. You anxiety may increase because of your worry over the side effects, kind of a double edge sword. If the anxiety gets over the top, you may call your doctor tell him your symptoms, he may prescribe something in the benzo family just to get you past the side effects and maybe something for the nausea. If it does not work out with the Paxil there are other SSRIs you can try. Hope you can hang in there. Feel free to post how you are doing.
savgun; Sorry the doctor did not warn you more of how these help you in the long term. All of these medications in this class act like this in fact when you first start them SSRI'S even on the low dose you're on for the first 1 to 2 weeks they can even make your symptoms worse but anytime after the first week these side effects start to get better for you as your system gets used to it. Then you should start to feel those side effects subside and maybe a few benefits from the medication but as said to reach the full benefits of this medication it takes 6 to 8 weeks from the time the doctor starts you. If you just can't handle it give your doctor a call sometimes they well give us something to help get through the hardest part of going on these type of medications. But you never just want to stop them without the doctor knowing about it. you get even worse side effects and withdrawals from these medications.
I really hope you get to feeling better very soon might even be just a couple of days and the worst part of the side effects just taper down pretty quick for most people. Also, in the future remember that if the doctor increases the dose to the normal dose these type side effects, not all of them but some may come back but they are not as severe or for as long because you already have the medication in your system. Hang in there buddy if you can try the doctor and see what he or she says.many times they may give you something to help settle you down while this worst part you are going through. And please keep in touch with us we all care and have been there And myself I think this site has some of the best people than any other place I have been. let us know how you are doing your not alone.
I also had a hard time with 10 mg Paxil. I was supposed to up the dose in a week to 20 mg, but I couldn't. Stupidly, I started and took for a few days but got bad
S/Es. First time I got pimples on my face, then I got horrible fatigue. Then I stayed on it for 2 weeks but in the morning I had a clenched jaw and tooth pain. I took it at nite a couple of times, but it didn't seem to mix w/my Klonopin. I want to start it again & give it at least a month to see if it could help my depression and OCD. I keep hearing that you got to give an AD a month to reach the right blood level. I never got any nausea from Paxil. I know Paxil does work well for some. Also, because of fatigue a lot of people take it at nite. I would love to hear how you are doing w/Paxil.
I would break in half and start small - 5 mg for about a week or longer, until you get used to it. Call your doctor and let him know you would like to do it that way.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 11 Oct 2011 • 4 answers
I am experiencing severe nausea/ throwing up, I take paroxetine at night, will this stop eventually?
Updated 19 Oct 2013 • 1 answer
Updated 3 Oct 2015 • 2 answers
Updated 3 Oct 2014 • 3 answers
Updated 26 Oct 2018 • 4 answers